Altmetric

Multiscale turbulence models based on convected fluid microstructure

File Description SizeFormat 
1.4754114.pdfPublished version751.52 kBAdobe PDFView/Open
Title: Multiscale turbulence models based on convected fluid microstructure
Authors: Holm, DD
Tronci, C
Item Type: Journal Article
Abstract: The Euler-Poincaré approach to complex fluids is used to derive multiscale equations for computationally modeling Euler flows as a basis for modeling turbulence. The model is based on a kinematic sweeping ansatz (KSA) which assumes that the mean fluid flow serves as a Lagrangian frame of motion for the fluctuation dynamics. Thus, we regard the motion of a fluid parcel on the computationally resolvable length scales as a moving Lagrange coordinate for the fluctuating (zero-mean) motion of fluid parcels at the unresolved scales. Even in the simplest two-scale version on which we concentrate here, the contributions of the fluctuating motion under the KSA to the mean motion yields a system of equations that extends known results and appears to be suitable for modeling nonlinear backscatter (energy transfer from smaller to larger scales) in turbulence using multiscale methods.
Issue Date: 1-Nov-2012
Date of Acceptance: 31-Aug-2012
URI: http://hdl.handle.net/10044/1/66544
DOI: https://dx.doi.org/10.1063/1.4754114
ISSN: 1089-7658
Publisher: AIP Publishing
Journal / Book Title: Journal of Mathematical Physics
Volume: 53
Issue: 11
Copyright Statement: © 2012 American Institute of Physics. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the American Institute of Physics. The following article appeared in Journal of Mathematical Physics and may be found at https://dx.doi.org/10.1063/1.4754114
Keywords: Science & Technology
Physical Sciences
Physics, Mathematical
Physics
convection
flow simulation
fluctuations
turbulence
LARGE-EDDY SIMULATION
CAMASSA-HOLM EQUATIONS
SUBGRID-STRESS MODEL
FLOW
COMPUTATION
DYNAMICS
physics.flu-dyn
math-ph
math.MP
nlin.CD
01 Mathematical Sciences
02 Physical Sciences
Mathematical Physics
Publication Status: Published
Article Number: 115614
Online Publication Date: 2012-10-12
Appears in Collections:Mathematics
Applied Mathematics and Mathematical Physics



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Creative Commons